Alert archive / Missouri / River Flood Warnings in 2008

River Flood Warning 100, NWS Kansas City, MO

May 8, 2008Cooper County, Missouri

NWS Kansas City, MO issued this river flood warning at May 8, 2008, 8:44 AM CDT for Cooper County, Missouri. It took effect at May 8, 2008, 10:55 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 8, 2008, 8:44 AM CDT (13:44 UTC)
In effect from
May 8, 2008, 10:55 AM CDT
Expired
May 8, 2008, 6:22 PM CDT
In force
7 hr
Issued by
NWS Kansas City, MO
Flood severity
Minor

County Cooper County, MO

The radar

The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 13:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Lamine River near Otterville (OTTM7). The gauge peaked at 16.08 ft at May 8, 2008, 1:00 PM CDT.

actionminormoderate5101505/0805/09
Action stage
10 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06906800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at May 8, 6:20 AM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, May 8, 6:20 AM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
620 AM CDT THU MAY 8 2008

...UPDATED AVIATION...

.DISCUSSION...
ACTIVE WEATHER PATTERN TO CONTINUE THROUGH THE WEEKEND AND INTO THE
FIRST OF NEXT WEEK AS A SERIES OF SHORT WAVES IMPACT THE REGION.

INITIAL WAVE THIS MORNING MOVING PAST THE AREA BY 12Z. A FEW SHOWERS
MAY LINGER IN THE DEFORMATION BAND ACROSS EXTREME EASTERN
AREAS...BUT EVEN THOSE SHOULD BE OUT OF THE REGION BY MID MORNING.

THEN ATTENTION TURNS TO THE WAVE COMING OUT OF THE GREAT BASIN THIS
MORNING. THIS WAVE SHOULD MOVE INTO THE CENTRAL PLAINS BY THIS
EVENING WITH THE POTENTIAL FOR ANOTHER STORM COMPLEX TO FORM OVER
KANSAS AND HEAD INTO WESTERN PORTIONS OF THE FORECAST AREA LATE
TONIGHT AND MARCH EAST ACROSS THE FORECAST AREA FRIDAY MORNING.
STORMS SHOULD BE SOMEWHAT ELEVATED AS THEY MOVE INTO THE FORECAST
AREA LATE TONIGHT WITH THE SURFACE LOW TRACKING TO THE SOUTH OF THE
REGION. BETTER CONFLUENCE THAT WILL BE OCCURRING NORTH OF THIS
SURFACE LOW OVER KANSAS WILL DIMINISH BY FRIDAY MORNING AS IT LOSES
THE INFLUENCE OF THE FAST MOVING SHORT WAVE. SO NOT EXPECTING SEVERE
WEATHER...AND WITH ONLY THE MOISTURE THE SHORT WAVE IS BRINGING WITH
IT TO WORK WITH...NOT EXPECTING RAINFALL AMOUNTS HEAVY ENOUGH TO
CAUSE ANY FLOODING CONCERNS.

A BRIEF PERIOD OF UPPER RIDGING WILL TAKE PLACE ON FRIDAY NIGHT AND
INTO SATURDAY MORNING BEFORE THE NEXT SHORT WAVE HEADS TOWARD THE
REGION LATER ON SATURDAY. MODELS SHOW THIS TROUGH WILL UNDERGO A
DEEPENING TREND AS IT MOVES INTO THE UPPER MIDWEST SATURDAY NIGHT
WITH A SURFACE WAVE LIKELY MOVING INTO SOUTHERN MISSOURI. ALTHOUGH
MID LEVEL LAPSE RATES ARE NOT GREAT AND MOISTURE MAY BE A LIMITING
FACTOR...THERE IS SOME INSTABILITY SHOWING UP BY EARLY EVENING INTO
WESTERN AREAS OF FORECAST AREA AND BULK SHEAR OF 60 KTS SHOWING UP
IN THE 0 TO 6KM LAYER.  SO DEPENDING ON TRACK OF THE SURFACE
WAVE...CAN NOT RULE OUT THE POSSIBILITY OF SEVERE WEATHER WITH THIS
WAVE...MAINLY IN THE SOUTHERN PART OF THE FORECAST AREA.

MODELS ARE NOT IN GREAT AGREEMENT WITH NEXT SHORT WAVE HEADING
TOWARD THE AREA THE FIRST PART OF NEXT WEEK. WILL NOT MAKE ANY
CHANGES TO GOING FORECAST AT THIS TIME...WHICH LINES UP MORE CLOSELY
WITH THE ECMWF SOLUTION.

TEMPERATURE WISE...THINKING WE WILL SEE ENOUGH SUNSHINE THIS
AFTERNOON TO SEE TEMPERATURES RECOVER...DESPITE KEEPING AN EASTERLY
FETCH TO THE SURFACE WIND. GUIDANCE NUMBERS ARE IN CLOSE AGREEMENT
AND WILL BE USED. FOR TONIGHT...WITH MORE CLOUDS ROLLING BACK IN
WITH THE NEXT SHORT WAVE...EXPECT TEMPERATURES TO NOT COOL OFF
SIGNIFICANTLY DESPITE A BRIEF INTRUSION OF COOLER AIR BETWEEN THE
SHORT WAVES. FOR FRIDAY...WITH THE ANTICIPATED CLOUDS AND RAIN
CHANCES...AND STILL AN EASTERLY WIND...SHOULD BE A COOLER DAY.
ANOTHER BRIEF INTRUSION OF COOLER AIR FRIDAY NIGHT BETWEEN
WAVES...THEN MORE CLOUDS AND RAIN CHANCES ON SATURDAY...SHOULD KEEP
TEMPERATURES IN SEASONAL RANGES. GUIDANCE NUMBERS ARE DIVERGING A
BIT FOR HIGHS...SO WILL USE A BLEND OF THE GFS AND WRF SOLUTIONS.

PC

&&

.AVIATION...

MVFR/IFR CIGS HAVE SLID SOUTH OF THE TERMINAL CORRIDOR AT 11Z...WITH
ONLY A FEW HIGH CLOUDS IN ITS WAKE. HOWEVER...BASED ON FORECAST
SOUNDINGS INDICATING A LAYER OF RESIDUAL HIGHER MOISTURE JUST OFF
THE SFC...ALONG WITH SATELLITE IMAGERY AND IN SITU OBSERVATIONS
SHOWING LOWER CLOUDS BACKING WEST ALREADY...FEEL WITH ANY INITIAL
DIURNAL HEATING THIS MORNING AND CONTINUED WESTWARD ADVECTION...SC
DECK WILL BEGIN TO DEVELOP/ADVECT FROM THE WRN PERIPHERY OF THE
CURRENT CLOUD DECK. HAVE FORECAST SOMEWHAT PESSIMISTIC VERSUS
NUMERICAL GUIDANCE WITH A PERIODIC MVFR BKN DECK FOR A FEW HOURS
THIS MORNING...BEFORE MOISTURE SCOURS EVEN FURTHER AND CLOUDS BECOME
MORE SCT BY AFTERNOON. MODELS ARE IN GOOD AGREEMENT SHOWING A
CONVECTIVE COMPLEX DEVELOPING OVER WRN KANSAS THIS EVENING...AND
PROGRESSING INTO WRN MISSOURI OVERNIGHT. BASED OFF FORECAST
SOUNDINGS AND NUMERICAL GUIDANCE...FEEL BEST BET FOR TS AND MVFR/IFR
CIGS WOULD BE TOWARDS THE END OF THIS TAF PACKAGE...THOUGH MAY NEED
TO ADVANCE TIMING UP A BIT IN FUTURE PACKAGES.

21

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, May 8, 5:57 AM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
557 AM CDT THU MAY 8 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-091100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
557 AM CDT THU MAY 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS MOVING INTO EASTERN KANSAS AND
WEST CENTRAL MISSOURI LATE TONIGHT. SEVERE STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL SPREAD TO THE EAST ACROSS CENTRAL MISSOURI FRIDAY
MORNING. SEVERE STORMS ARE NOT EXPECTED.

ANOTHER CHANCE OF THUNDERSTORMS WILL MOVE IN TO EASTERN KANSAS AND
WESTERN MISSOURI BY SATURDAY AFTERNOON...AND MOVE EAST ACROSS
MISSOURI SATURDAY NIGHT. THE STORM SYSTEM PRODUCING THESE STORMS WILL
BE STRENGTHENING AS IT MOVES ACROSS THE REGION...BUT AT THIS
TIME...THE CHANCE OF SEVERE WEATHER APPEARS TO BE LOW...WITH THE
SOUTHERN HALF OF MISSOURI THE MORE FAVORED AREA TO SEE SEVERE STORMS
FROM THIS SYSTEM.

THE NEXT CHANCE OF THUNDERSTORMS MAY ARRIVE BY TUESDAY OF NEXT WEEK.
THIS APPEARS TO BE A MORE POTENT STORM SYSTEM...AND WILL NEED TO BE
WATCHED FOR THE POSSIBILITY OF SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH SATURDAY MORNING.
SPOTTER ACTIVATION MAY BE NEEDED SATURDAY AFTERNOON OR EVENING IN
AREAS SOUTH OF HIGHWAY 50.

PC

Nearby

River Flood Warnings in Missouri, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.